Ohio, 2015Damaging Winds in Ohio, May 26, 2015
May 26, 2015 · NWS CLE · 12 events in 7 counties and zones
Temperatures on May 26th climbed into the upper 80s. An upper level disturbance then moved over the area causing showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $465,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures on May 26th climbed into the upper 80s. An upper level disturbance then moved over the area causing showers and thunderstorms to develop. A few of the thunderstorms became severe with gusts over 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 26, 2:53 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, May 26, 2:53 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT TUE MAY 26 2015
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED OFF THE EAST COAST AND LOW
PRESSURE WILL MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES
THROUGH TONIGHT. A WEAKENING COLD FRONT WILL REACH NORTHWEST OHIO
WEDNESDAY AFTERNOON. HIGH PRESSURE WILL REGAIN CONTROL ACROSS THE
REGION FOR THURSDAY AND THE FIRST PART OF FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTIVE POTENTIAL IS EXPECTED TO INCREASE ACROSS WESTERN OHIO
FROM LATE AFTERNOON THROUGH THIS EVENING. WATER VAPOR IMAGERY
SHOWING A ROBUST SHORTWAVE OVER THE MIDWEST WHICH WILL MOVE INTO
THE UPPER GREAT LAKES EARLY TONIGHT. INSTABILITY...ALBEIT NOT
OVERLY IMPRESSIVE WILL CONTINUE TO INCREASE WHERE CLOUD COVER HAS
ERODED OVER WESTERN OHIO THIS AFTERNOON. COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL INCREASE IN THIS AREA AS THE LEADING EDGE OF
MOISTURE GRADIENT WORKS INTO THE AREA. SHEAR PROFILES SHOWING A
DEEP AND WELL-MIXED BOUNDARY LAYER WITHIN THIS ENVIRONMENT WHICH
MAY SUPPORT A MARGINAL SEVERE WIND THREAT THROUGH ABOUT MID
EVENING BUT ONLY WITH SOME BETTER ORGANIZATION...POSSIBILITY WITH
ANY DEVELOPING BOWING SEGMENTS.
CONVECTIVE THREAT WILL LIKELY DIMINISH LATER TONIGHT ACROSS EASTERN
SECTIONS OF THE AREA AS INSTABILITY WANES BUT THERE STILL COULD BE
SOME LINGERING CONVECTION THROUGH THE NIGHT...AS IT APPEARS THE
UPPER SYSTEM WILL TRY TO PULL ANOTHER WEAKER LOBE OF VORTICITY
THROUGH THE REGION WHILE THE MID LEVEL COOL POOL SLIDES THROUGH
SOUTHERN GREAT LAKES/OHIO VALLEY. TEMPERATURES WILL STAY MILD IN THE
LOWER TO MID 60S AS A SOUTHERLY FLOW CONTINUES AHEAD OF THE UPSTREAM
COLD FRONT.
THE REGION WILL REMAIN WELL WITHIN THE WARM SECTOR WEDNESDAY AHEAD
OF APPROACHING COLD FRONT. CONVECTIVE POTENTIAL WILL LIKELY BE TIED
TO THE DIURNAL CYCLE WITH WITH GREATEST COVERAGE OF SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON. PERSISTENCE IN THE THERMODYNAMIC
PROFILES SUGGESTS SIMILAR INSTABILITY PARAMETERS AS TODAY WITH
MLCAPE VALUES GENERALLY 1000-1500 J/KG. THE SURFACE BOUNDARY/WEAK
COLD FRONT IS EXPECTED TO WORK THROUGH THE AREA DURING THE AFTERNOON
WHICH WILL PROVIDE SUFFICIENT FORCING. SHEAR PROFILES LOOK A BIT
WEAKER THAN TODAY THEREFORE SEVERE THREAT WILL BE RATHER LIMITED. IT
WILL BE ANOTHER WARM DAY WITH HIGHS IN THE LOWER TO MID 80S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A POTENT SHORTWAVE WILL LIFT FROM NORTHERN LOWER MICHIGAN ACROSS
EASTERN ONTARIO WEDNESDAY NIGHT...FORCING A SURFACE COLD FRONT
ACROSS NORTHERN OHIO. EXPECT SHOWERS AND THUNDERSTORMS TO TRACK FROM
WEST TO EAST ACROSS THE FORECAST AREA ALONG/JUST AHEAD OF THE
SURFACE FRONTAL BOUNDARY. WHILE INSTABILITY IS NOT EXPECTED TO BE
PARTICULARLY DEEP WITH SFC-BASED CAPES RUNNING AROUND
1000J/KG...BULK SHEAR WILL BE AROUND 30KTS AND THERE WILL BE GOOD
SFC CONVERGENCE/UPPER LEVEL FORCING TO FOCUS CONVECTION...SO EXPECT
A MARGINAL SEVERE WIND THREAT ACROSS THE AREA.
CONVECTION WILL TAPER OFF FROM WEST TO EAST WED NIGHT AS THE FRONT
CROSSES THE AREA. HIGH PRESSURE WILL BUILD IN BEHIND THE
FRONT...PROVIDING WHAT SHOULD BE A MOSTLY SUNNY AND RAIN-FREE THE
AREA ON THURSDAY. THE FAIR WEATHER SHOULD PERSIST THROUGH THURSDAY
NIGHT AS THE SURFACE HIGH SETTLES ACROSS THE NORTHEASTERN U.S. AND
MID-ATLANTIC STATES.
AS HIGH PRESSURE CONSOLIDATES OFF THE EAST COAST ON FRIDAY...RETURN
FLOW WILL ONCE AGAIN TAKE HOLD ACROSS THE MIDWEST AND OHIO VALLEY.
THIS WILL PUSH HIGHS BACK INTO THE MID 80S WITH SURFACE DEWPOINTS
SURGING BACK INTO THE MID-60S. AS SUCH...WE MAY SEE ENOUGH
INSTABILITY DEVELOP TO OVERCOME A FAIRLY WEAK CAP AND FIRE OFF A FEW
SHOWERS AND PERHAPS A RUMBLE OF THUNDER OR TWO IN THE
AFTERNOON...MAINLY WEST OF I-71 WHERE DEEPER MOISTURE/INSTABILITY
WILL BE FOUND. THE EASTERN PORTIONS OF THE FORECAST AREA SHOULD
REMAIN CLOSE ENOUGH TO THE DEPARTING RIDGE TO REMAIN DRY THROUGHOUT
THE DAY. ANY CONVECTION SHOULD QUICKLY DISSIPATE AFTER SUNSET WITH
THE LOSS OF DIURNAL INSTABILITY. OTHERWISE IT WILL BE A DRY...BUT
STICKY SUMMER NIGHT ACROSS NORTHERN OHIO AS DEWPOINTS WILL REMAIN
LOCKED IN THE MID-60S...KEEPING LOWS IN THE MID TO UPPER 60S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
CURRENT GUIDANCE IS IN DECENT AGREEMENT THAT THE COMING WEEKEND
WILL BE UNSETTLED ACROSS MUCH OF THE BUCKEYE STATE AS A COLD FRONT
DROPPING OUT OF THE UPPER GREAT LAKES ADVANCES ACROSS OHIO
SATURDAY. SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THE
PASSAGE OF THE COLD FRONT SATURDAY INTO SATURDAY NIGHT. PREVIOUS
GUIDANCE STALLED THE FRONT OUT ACROSS OHIO...HOWEVER 12Z RUNS HAVE
BEEN MUCH MORE AGGRESSIVE IN PUSHING THE FRONT ALL THE WAY
THROUGH. FOR NOW...WILL STICK CLOSE TO CONTINUITY AND AT LEAST
MAINTAIN CHANCE POPS ON SUNDAY INTO MONDAY.
REGARDING TEMPERATURES...READINGS IN THE LOWER 80S SATURDAY WILL
GIVE WAY TO COOLER READINGS IN THE WAKE OF THE COLD FRONTAL PASSAGE
WITH HIGHS IN THE 70S THROUGH THE REST OF THE PERIOD AS THE FRONT
EITHER STALLS OUT...LEADING TO CLOUDY AND HENCE COOLER
CONDITIONS...OR PUSHES COMPLETELY THROUGH...ALLOWING COOLER AND
DRIER AIR TO ADVECT ACROSS THE REGION. LOWS SHOULD RUN IN THE UPPER
50S...NEAR TO OR JUST ABOVE CLIMATOLOGY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
SPREAD INTO WESTERN OHIO AFTER 20Z...SOME OF WHICH COULD PRODUCE
STRONG WIND GUSTS. THUNDERSTORMS ARE MOST LIKELY AT KTOL...WITH
COVERAGE OF THUNDERSTORMS DECREASING AS THIS AREA MOVES EAST THIS
EVENING.
WINDS WILL REMAIN OUT OF THE SOUTH TODAY AND WILL BE BREEZY WITH
GUSTS TO AROUND 25 KNOTS AT SOME LOCATIONS INTO THE EARLY EVENING.
SOME AREAS OF IFR CEILINGS COULD DEVELOP LATE TONIGHT AS THE
DEEPER MOISTURE STRIPS AWAY.
.OUTLOOK...NON VFR POSSIBLE WEDNESDAY IN SCT SHRA AND TSRA...THEN
RETURNING AGAIN ON SATURDAY AND SUNDAY.
&&
.MARINE...
SOUTHERLY WINDS WILL CONTINUE ON LAKE ERIE INCREASING TO 10 TO 20
KNOTS OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS
EVENING IN THE OHIO WATERS OF LAKE ERIE...SOME OF WHICH COULD BE
STRONG TO SEVERE.
WINDS WILL SHIFT TO THE NORTHEAST AND EAST ON THURSDAY AS HIGH
PRESSURE BUILDS IN BEHIND A WEAK COLD FRONT. SOUTHERLY WINDS WILL
DEVELOP AGAIN ON FRIDAY...SHIFTING TO THE NORTHEAST BEHIND A
STRONGER COLD FRONT LATE SATURDAY. SMALL CRAFT ADVISORIES MAY BE
NEEDED FOR THE ONSHORE FLOW DURING THE SECOND HALF OF THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...WFO BUF
NEAR TERM...WFO BUF
SHORT TERM...WFO BUF
LONG TERM...WFO BUF
AVIATION...WFO BUF
MARINE...WFO BUF
Hazardous weather outlook, May 26, 4:01 AM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EDT TUE MAY 26 2015
LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
270915-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
501 AM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
SOME THUNDERSTORMS LATER THIS AFTERNOON AND EVENING MAY BE LOCALLY
STRONG WITH GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-149-169-PAZ001>003-270915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
501 AM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Hancock
- When
- May 26, 4:37 PM EST
- Where
- Hancock County, (Fdy)findlay Arpt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.020, -83.680
A 70 mph thunderstorm wind gust was measured by an automated sensor at the Findlay Airport.
Thunderstorm Wind, Seneca
- When
- May 26, 4:50 PM EST
- Where
- Seneca County, Fostoria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -83.400
Thunderstorm wind gusts were estimated to be at least 60 mph. At least one large tree limb was downed.
Thunderstorm Wind, Wood
- When
- May 26, 4:52 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Social Media
- Coordinates
- 41.370, -83.670
Thunderstorm winds downed several trees in Bowling Green.
Thunderstorm Wind, Sandusky
- When
- May 26, 5:03 PM EST
- Where
- Sandusky County, 2 mi SE of Gibsonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 41.359, -83.303
Thunderstorm wind gusts snapped twelve utility poles southeast of Gibsonburg along Shade Road.
Thunderstorm Wind, Sandusky
- When
- May 26, 5:03 PM EST
- Where
- Sandusky County, 2 mi SE of Gibsonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 41.359, -83.303
Thunderstorm wind gusts snapped twelve utility poles southeast of Gibsonburg along Shade Road.
Thunderstorm Wind, Sandusky
- When
- May 26, 5:07 PM EST
- Where
- Sandusky County, Lindsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -83.220
Thunderstorm winds downed several large tree limbs.
Thunderstorm Wind, Sandusky
- When
- May 26, 5:12 PM EST
- Where
- Sandusky County, 3 mi W of Gibsonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Insurance Company
- Coordinates
- 41.380, -83.388
Thunderstorm winds downed several trees west of Gibsonburg along County Road 55.
Thunderstorm Wind, Sandusky
- When
- May 26, 5:15 PM EST
- Where
- Sandusky County, Helena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 41.330, -83.300
Thunderstorm winds overturned a semi truck. No injuries were reported.
Thunderstorm Wind, Crawford
- When
- May 26, 5:20 PM EST
- Where
- Crawford County, 2 mi W of Bucyrus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $85,000
- Reported by
- Trained Spotter
- Coordinates
- 40.800, -83.018
Thunderstorm winds overturned a semi truck on U.S. Highway 30 near Knauss Road just went of Bucyrus. A few trees and a couple utility poles were also toppled in the area. A couple parked vehicles sustained damage from flying debris. No injuries were reported.
Thunderstorm Wind, Ottawa
- When
- May 26, 5:20 PM EST
- Where
- Ottawa County, Port Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.520, -82.950
Thunderstorm winds tore a section of roofing off of a auto parts store in Port Clinton. No injuries were reported.
Thunderstorm Wind, Ottawa
- When
- May 26, 5:27 PM EST
- Where
- Ottawa County, Catawba Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.580, -82.850
Thunderstorm winds downed several large tree limbs.
Thunderstorm Wind, Summit
- When
- May 26, 6:10 PM EST
- Where
- Summit County, Tallmadge
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -81.430
A trained spotter measured a 58 mph thunderstorm wind gust on Eastwood Avenue. Several large trees were reported downed in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Tornado and Damaging Winds in Georgia, May 26, 2015$206,000 · EF1 · 21 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Hail and Damaging Winds in Florida, May 26 to 31, 2015$26,000 · 50 kt wind · 6 events
- Tornado in Iowa, May 26, 2015EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580549, 580553, 580552, 580554, 580555, 580556, 580550, 580551, 580558, 580562, 580576, 580566.